MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; PATELLA

EXACTECH, INC. EXACTECH; PATELLA
Model Number 244-03-04
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/18/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, male patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2011.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak hi-flex cemt fem comp asymmetric size 4 right (catalog 244-03-04, serial (b)(4)), optetrak rbk cemt finned tibial tray 4f/4t (catalog 260-04-44, serial (b)(4)), optetrak posterior stabilised rbk tib insert size 4 9mm (catalog 264-24-09, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2012, approximately 14.Months post implantation, the patient underwent revision due to aseptic loosening patella.The exactech knee brand removed unavailable and replaced with optetrak knee system - three pegs patella - diameter 35mm.
 
Additional Manufacturer Narrative
(h3) the engineering evaluation noted the revision reported was likely the result of patella loosening.However, this cannot be confirmed since the devices were not returned for evaluation and no information regarding the patella component originally implanted was provided.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Additional Manufacturer Narrative
The engineering evaluation noted the revision reported was likely the result of patella loosening.However, this cannot be confirmed since the devices were not returned for evaluation and no information regarding the patella component originally implanted was provided.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.

Brand Name
EXACTECH
Common Device Name
PATELLA
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9714969
Report Number1038671-2020-00200
Device Sequence Number2139772
Product Code JWH
UDI-Device Identifier10885862063854
UDI-Public10885862063854
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2015
Device Model Number244-03-04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/28/2020
05/07/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/29/2020
06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR